Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 26, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 30, 2014, 4:51 AM EDT for Chatham County, Durham County, Orange County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2014, 4:51 AM EDT (08:51 UTC)
- Expired
- Apr 30, 2014, 5:30 AM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Durham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
533
WFUS52 KRAH 300851
TORRAH
NCC037-063-135-300930-
/O.NEW.KRAH.TO.W.0026.140430T0851Z-140430T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
451 AM EDT WED APR 30 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 530 AM EDT
* AT 451 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8
MILES NORTHEAST OF PITTSBORO...AND MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...CROSSWINDS BOATING
CENTER...SEAFORTH BOAT DOCK...BETHESDA...PARKWOOD...ENO RIVER STATE
PARK...JORDAN LAKE STATE REC AREA...CROSSWINDS CAMPGROUND...
FEARRINGTON...LAKE JORDAN...GORMAN AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3608 7879 3607 7879 3587 7888 3587 7890
3569 7897 3572 7912 3610 7910
TIME...MOT...LOC 0851Z 194DEG 23KT 3577 7904
$$
773 follow-up statements
854
WWUS52 KRAH 300901
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 AM EDT WED APR 30 2014
NCC037-063-135-300930-
/O.CON.KRAH.TO.W.0026.000000T0000Z-140430T0930Z/
CHATHAM NC-DURHAM NC-ORANGE NC-
501 AM EDT WED APR 30 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
NORTHEASTERN CHATHAM...SOUTHWESTERN DURHAM AND SOUTHEASTERN ORANGE
COUNTIES...
AT 501 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES
SOUTHEAST OF CHAPEL HILL...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...BETHESDA...PARKWOOD...LAKE JORDAN...GORMAN...
ENO RIVER STATE PARK...FEARRINGTON AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3608 7879 3607 7879 3587 7888 3587 7890
3577 7894 3579 7907 3610 7904
TIME...MOT...LOC 0901Z 212DEG 29KT 3583 7896
$$
77898
WWUS52 KRAH 300913
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
513 AM EDT WED APR 30 2014
NCC037-135-300921-
/O.CAN.KRAH.TO.W.0026.000000T0000Z-140430T0930Z/
CHATHAM NC-ORANGE NC-
513 AM EDT WED APR 30 2014
...THE TORNADO WARNING FOR NORTHEASTERN CHATHAM AND SOUTHEASTERN
ORANGE COUNTIES IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF CHATHAM AND ORANGE COUNTIES. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3608 7879 3607 7879 3587 7888 3587 7899
3608 7896
TIME...MOT...LOC 0911Z 208DEG 32KT 3592 7890
$$
NCC063-300930-
/O.CON.KRAH.TO.W.0026.000000T0000Z-140430T0930Z/
DURHAM NC-
513 AM EDT WED APR 30 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
SOUTHWESTERN DURHAM COUNTY...
AT 511 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
DURHAM...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DURHAM...BETHESDA...PARKWOOD...GORMAN...ENO RIVER STATE PARK...LAKE
JORDAN AND FALLS LAKE AND LOCATIONS ALONG I-40 BETWEEN MILE MARKERS
274 TO 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3608 7879 3607 7879 3587 7888 3587 7899
3608 7896
TIME...MOT...LOC 0911Z 208DEG 32KT 3592 7890
$$
77325
WWUS52 KRAH 300920
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 AM EDT WED APR 30 2014
NCC063-300930-
/O.CON.KRAH.TO.W.0026.000000T0000Z-140430T0930Z/
DURHAM NC-
520 AM EDT WED APR 30 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR SOUTH
CENTRAL DURHAM COUNTY...
AT 517 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
DURHAM...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE... DURHAM...BETHESDA...GORMAN... FALLS
LAKE AND LOCATIONS ALONG I-85 BETWEEN MILE MARKERS 178 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3608 7879 3607 7879 3591 7886 3592 7895
3608 7892
TIME...MOT...LOC 0917Z 209DEG 30KT 3595 7887
$$
77What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:30 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 30, 3:30 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 AM EDT WED APR 30 2014 .SYNOPSIS... A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM OVER THE CENTRAL PORTION OF THE U.S. WILL BRING UNSETTLED WEATHER TO CENTRAL NC THROUGH EARLY THURSDAY. A COLD FRONT WILL MOVE SLOWLY EASTWARD THROUGH THE REGION THURSDAY THROUGH THURSDAY NIGHT. DRIER WEATHER IS EXPECTED HEADING INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 AM WEDNESDAY... PESKY SURFACE BOUNDARY THAT WAS THE FOCUS FOR SEVERE WEATHER TUESDAY AFTERNOON ALONG THE I-95 CORRIDOR HAS DISPLAYED SOME MOVEMENT TO THE NW SINCE MIDNIGHT. TEMPS ACROSS THE TRIANGLE HAVE RISEN INTO THE UPPER 60S-LOWER 70S WITH SIMILAR OCCURRENCES OVER THE NE PIEDMONT AND THE WESTERN SANDHILLS INTO THE SOUTHERN PIEDMONT. MODEL GUIDANCE STILL WHATS TO EITHER DISSIPATE FRONT LATER THIS MORNING OR LIFT IT FARTHER N-NW INTO SOUTHERN VA BY EARLY AFTERNOON. A BIT LEARY OF MODEL GUIDANCE AS MODELS HAVE BEEN TRYING TO PROPEL FRONT TO THE NORTH SINCE SUNDAY NIGHT/MONDAY MORNING. STILL...THIS BOUNDARY WILL LIKELY REMAIN A FOCUS FOR SCATTERED-NUMEROUS THUNDERSTORMS LATER TODAY WITH MODEL GUIDANCE EMPHASIZING THE HIGHWAY 1 CORRIDOR. SEVERE WEATHER PARAMETERS STILL APPEAR JUST AS IMPRESSIVE AS 24 HOURS AGO WITH BULK SHEAR STILL IN THE 35-50KT RANGE AND MLCAPE 600- 1000 J/KG THIS AFTERNOON INTO THE EVENING HOURS. THESE PARAMETERS SUPPORTIVE OF ORGANIZED CONVECTION. LOW LEVEL JET INCREASES TO ABOUT 45 KTS LATE TODAY...WITH LOW LEVEL HELICITY IN THE TROUBLESOME 150- 300 M2/S2 RANGE. THESE PARAMETERS TAKEN TOGETHER SUGGEST A FEW SUPERCELL STORMS PROBABLE THIS AFTERNOON-THIS EVENING WITH THE EASTERN PIEDMONT-SANDHILLS AND THE COASTAL PLAIN MORE FAVORABLE COMPARED TO THE NW PIEDMONT. GFS BUFKIT HODOGRAPHS DISPLAY NICE LONG CURVED SIGNATURES BY LATE AFTERNOON-EARLY EVENING. THUS APPEARS A GOOD CHANCE FOR SEVERE STORMS THIS AFTERNOON-THIS EVENING WITH LARGE HAIL...DAMAGING WIND GUSTS AND A FEW TORNADOES. IN ADDITION...UPPER DIVERGENCE INCREASES APPRECIABLY THIS AFTERNOON AND TONIGHT AS 120+KT JET LIFTS ALONG THE APPALACHIANS...PLACING CENTRAL NC IN THE FAVORABLE RIGHT ENTRANCE REGION. LIFT WILL ALSO BE ENHANCED IN THE LOW-MID LEVELS WITH THE APPROACH OF THE 850-700MB TROUGHS. MAIN QUESTION IS WHETHER CENTRAL NC WILL BE ABLE TO TAP DEEP TROPICAL MOISTURE OVER THE NORTH CENTRAL-NE GULF WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. CURRENT MCS DISRUPTING MOISTURE TRANSPORT FROM THIS REGION INTO CENTRAL NC. EXPECT THIS SYSTEM TO WEAKEN BY DAYBREAK. ONCE IT DOES...THIS SHOULD ALLOW THIS DEEP MOISTURE TO ADVECT INTO CENTRAL NC. THUS...SHOWERS AND STORMS WILL BECOME VERY EFFICIENT RAIN PRODUCERS WITH RAINFALL RATES UP TO 2-3 INCHES PER HOUR HIGHLY PROBABLE. THIS INTENSE RAINFALL WILL LEAD TO FLASH FLOODING...ESPECIALLY IN URBANIZED AREAS. BASED ON RAINFALL THAT OCCURRED TUESDAY AFTERNOON-EVENING...WILL EXPAND FLASH FLOOD WATCH TO ENCOMPASS THE COASTAL PLAIN AND SANDHILLS. WILL MAINTAIN EXPIRATION TIME OF 6 AM THU. THIS MAY NEED TO BE EXTENDED IN TIME IF HEAVY RAIN STILL A THREAT OVER THE COASTAL PLAIN THURSDAY MORNING. MAX TEMPS STILL A CHALLENGE IN THE NW PIEDMONT. WITH EXPECTATION OF FRO PA AND NUMEROUS SHOWERS OCCURRING PRIOR TO NOON...WILL LEAN TOWARD MID TEMPS IN THE MID 70S. ELSEWHERE MAX TEMPS IN THE 80-85 DEGREE RANGE WILL BE COMMON. IT WILL FEEL QUITE HUMID AS DEWPOINTS WILL BE IN THE UPPER 60S TO AROUND 70. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 330AM WEDNESDAY... THURSDAY...THREAT FOR SCATTERED SHOWERS AND A FEW T-STORMS WILL REMAIN BASICALLY EAST OF HIGHWAY 1 THROUGH MID DAY....AND EAST OF I- 95 THROUGH LATE AFTERNOON AS MID LEVEL TROUGH CROSSES THE REGION. WIND PROFILES AND AVAILABLE INSTABILITY SUGGEST THAT STORMS SHOULD REMAIN BELOW SEVERE CRITERIA. SLIGHTLY COOLER TEMPS THU WITH MAX TEMPS RANGING BETWEEN THE MID 70S NE TO AROUND 80 SE. A MORE STABLE...DRIER...COOLER AIR MASS WILL SETTLE OVER THE FORECAST AREA THURSDAY NIGHT INTO FRIDAY. A WEAK UPPER DISTURBANCE PASSING OVERHEAD FRIDAY AFTERNOON MAY TRIGGER AN ISOLATED SHOWER OR TWO OVER OUR SE COUNTIES...IF ENOUGH MOISTURE IS AVAILABLE. MAX TEMPS FRIDAY NEAR 70-LOWER 70S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 325 PM TUESDAY... MAY STILL SEE SOME LINGERING CLOUDS IN THE COASTAL PLAIN SAT MORNING AS THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST... BUT OTHERWISE EXPECT A DRY AND SEASONABLE AIR MASS TO START THE WEEKEND. A WEST-EAST ORIENTED BACKDOOR FRONT TO OUR NORTH WILL INCH SOUTHWARD TOWARD THE NRN NC BORDER SUNDAY... AS A STRONG MID LEVEL SHORTWAVE TROUGH TRAVERSES THE NORTHEAST STATES... BUT THE FRONT SHOULD HOLD TO OUR NORTH THROUGH SUNDAY WITH SOMEWHAT MILDER AIR SPREADING INTO NC FROM THE WEST. THE AFOREMENTIONED SHORTWAVE TROUGH IS LIKELY TO DEEPEN AS A CLOSED VORTEX OVER THE NEW ENGLAND COAST SUN NIGHT THEN WOBBLE VERY SLOWLY EASTWARD THROUGH TUE... AND THIS WILL ALLOW THE SURFACE FRONTAL ZONE TO STRENGTHEN AND BECOME NEARLY STATIONARY FROM THE OH VALLEY ACROSS NE NC.... KEEPING US ON THE WARM SIDE OF THE BOUNDARY THROUGH EARLY NEXT WEEK. IN THIS SORT OF A NORTHWEST FLOW PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE. TEMPS CLOSE TO SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S FOR HIGHS). -GIH && .AVIATION /06Z WEDNESDAY THROUGH MONDAY/... AS OF 210 AM WEDNESDAY... IFR/LIFR CEILINGS WILL LINGER THROUGH 12-14Z IN THE TRIAD AS THE WEDGE AIRMASS GRADUALLY ERODES. PATCHY SHOWERS WILL CONTINUE TO FORM ABOVE THE COOL AIRMASS FOR THE REMAINDER OF THE NIGHT. EXPECT THE WARM FRONT TO LIFT NORTH OF THE TRIAD WITH WINDS VEERING TO SOUTHEAST THEN SOUTH BY 14Z. SOUTH AND EAST OF THE TRIAD... PREDOMINANT MVFR CEILINGS AND VFR/OCNL MVFR VISIBILITY WILL CONTINUE OVERNIGHT WITH SCATTERED SHOWERS DEVELOPING OR MOVING NORTHEAST ACROSS THE AREA THROUGH MID MORNING. AFTER 14Z...CENTRAL NC WILL BE IN THE WARM AND VERY MOIST SECTOR AHEAD OF AN APPROACHING SURFACE FRONT. WINDS WILL BE INCREASING DURING THE MORNING AHEAD OF THE FRONT TO AROUND 15KTS WITH GUSTS TO 25KTS AFTER 16Z. CEILINGS WILL REMAIN MVFR FOR MOST OF THE DAY...WITH BREAKS IN THE CLOUDINESS ENHANCING INSTABILITY TO PRODUCE NUMEROUS THUNDERSTORMS FROM EARLY AFTERNOON THROUGH TONIGHT. AS SUCH...ADVERSE AVIATION CONDITIONS WILL BE LARGELY DEPENDENT ON HIGHLY VARIABLE CONVECTIVE COVERAGE IN THE LATTER HALF OF THE TAF VALID PERIOD. IN THE LONGER RANGE...THE SURFACE FRONT WILL BE SLOWLY EDGING EAST...WITH LINGERING MVR CONDITIONS AND SHOWERS GRADUALLY IMPROVING TO VFR IN THE WEST BY MID DAY THURSDAY. STRONGER CONVECTION WITH THUNDER WILL LINGER IN THE EAST THROUGH AROUND SUNSET THURSDAY...WITH IMPROVING CONDITIONS AROUND 00Z. A STRONGER COLD FRONT WILL BE MOVING ACROSS THE AREA FRIDAY NIGHT/SATURDAY WITH VFR CONDITIONS EXPECTED THURSDAY NIGHT THROUGH MONDAY && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...WSS SHORT TERM...WSS LONG TERM...HARTFIELD AVIATION...MLM
Hazardous weather outlook, Apr 29, 10:46 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1046 PM EDT TUE APR 29 2014 NCZ011-027-028-042-043-077-078-085-086-088-089-010300- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1046 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER ROUND OF SEVERE WEATHER WILL AFFECT CENTRAL NORTH CAROLINA WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS THAT DEVELOP ON WEDNESDAY WILL BE CAPABLE OF PRODUCING TORNADOES IN ADDITION TO VERY LARGE HAIL AND DAMAGING WIND GUSTS UP TO 70 MPH. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM AND MIDNIGHT. LOCALLY TORRENTIAL RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED WEDNESDAY INTO WEDNESDAY NIGHT. NCZ007>010-021>026-038>041-073>076-083-084-010300- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 1046 PM EDT TUE APR 29 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE WEATHER WILL AFFECT CENTRAL NORTH CAROLINA WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS THAT DEVELOP ON WEDNESDAY WILL BE CAPABLE OF PRODUCING TORNADOES IN ADDITION TO VERY LARGE HAIL AND DAMAGING WIND GUSTS UP TO 70 MPH. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM AND MIDNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY INTO WEDNESDAY NIGHT. VINCENT
In the hours before
Special weather statement, Apr 29, 11:29 PM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 PM EDT TUE APR 29 2014
NCZ011-027-028-300430-
HALIFAX-NASH-EDGECOMBE-
1129 PM EDT TUE APR 29 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
HALIFAX...EAST CENTRAL NASH AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL
1230 AM EDT...
AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKY MOUNT...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...SCOTLAND NECK...DORTCHES...ENFIELD...WHITAKERS...
LEGGETT...TILLERY AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS... LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3590 7776 3600 7786 3632 7758 3630 7755
3631 7750 3613 7728
TIME...MOT...LOC 0327Z 226DEG 17KT 3599 7777
77Special weather statement, Apr 30, 12:12 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT WED APR 30 2014
NCZ010-300445-
WARREN-
1212 AM EDT WED APR 30 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WARREN
COUNTY UNTIL 1245 AM EDT...
AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LITTLETON...OR 10 MILES EAST OF WARRENTON...
MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLETON...SOUTHPOINTE AND MORNINGSTAR MARINAS AND LAKE GASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3651 7790 3649 7791 3637 7792 3629 7795
3629 7796 3632 7809 3654 7804 3654 7790
TIME...MOT...LOC 0412Z 196DEG 16KT 3637 7797
77Special weather statement, Apr 30, 4:12 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT WED APR 30 2014
NCZ021-022-038-300900-
GUILFORD-FORSYTH-DAVIDSON-
412 AM EDT WED APR 30 2014
...SPECIAL WEATHER STATEMENT...
AT 405 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS OVER THE TRIAD...MOVING NORTHEAST
AT 40 MPH. THESE SHOWERS AND STORMS STRETCH FROM THE TRIAD SOUTHWEST
ACROSS LEXINGTON...AND ADDITIONAL SHOWERS AND STORMS WILL BE MOVING
ACROSS THE YADKIN RIVER INTO THE AREA IN THE PREDAWN HOURS. RAINFALL
IS EXPECTED TO RANGE FROM ONE HALF TO ONE INCH.
THE AREA IS IN A FLASH FLOOD WATCH THROUGH TONIGHT...AND WHILE THIS
INITIAL RAIN WILL NOT CAUSE ANY SIGNIFICANT FLOODING...IT WILL
SATURATE THE GROUND AND RAISE THE LEVELS ON SMALLER STREAMS. STAY
ABREAST OF WEATHER CONDITIONS TODAY AS ADDITIONAL SHOWERS AND STORMS
ARE EXPECTED THROUGHOUT THE DAY.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
KERNERSVILLE...CLEMMONS...HUNTSVILLE...LINWOOD AND LEWISVILLE.
LAT...LON 3611 8050 3614 8044 3626 8045 3625 7973
3563 8028 3568 8033 3572 8033 3574 8046
3584 8049 3585 8042 3584 8040 3587 8039
3589 8042 3589 8037 3595 8037 3599 8042
3602 8042 3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 0805Z 213DEG 35KT 3609 8022
13Special weather statement, Apr 30, 4:49 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 AM EDT WED APR 30 2014
NCZ024-025-040-300930-
ORANGE-CHATHAM-DURHAM-
449 AM EDT WED APR 30 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
ORANGE...NORTHEASTERN CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL
530 AM EDT...
AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF PITTSBORO...MOVING NORTH AT 25
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...CROSSWINDS BOATING
CENTER...SEAFORTH BOAT DOCK...PARKWOOD...ENO RIVER STATE PARK...
JORDAN LAKE STATE REC AREA AND CROSSWINDS CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3608 7879 3607 7879 3587 7889 3587 7890
3582 7891 3569 7898 3571 7912 3613 7907
TIME...MOT...LOC 0849Z 194DEG 23KT 3575 7904
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:16 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 44 min |
| Apr 29, 8:39 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Apr 29, 8:51 PM EDT | Special Weather Statement | RAH | Wayne | 39 min |
| Apr 29, 10:07 PM EDT | Areal Flood Advisory | RAH | Wilson | 3 hr |
| Apr 29, 10:38 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Apr 29, 11:29 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| Apr 30, 12:12 AM EDT | Special Weather Statement | RAH | Warren | 33 min |
| Apr 30, 12:22 AM EDT | Severe Thunderstorm Warning | RAH | Halifax | 38 min |
| Apr 30, 4:12 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 48 min |
| Apr 30, 4:49 AM EDT | Special Weather Statement | RAH | Durham | 41 min |
| Apr 30, 5:24 AM EDT | Tornado Warning | RAH | Durham, Granville, Wake | 51 min |
| Apr 30, 6:08 AM EDT | Tornado Warning | RAH | Granville, Vance | 52 min |
| Apr 30, 6:40 AM EDT | Special Weather Statement | RAH | Person | 20 min |
| Apr 30, 11:59 AM EDT | Special Weather Statement | RAH | Wake | 31 min |
| Apr 30, 12:12 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Wake | 63 min |
| Apr 30, 1:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Vance and 3 more | 87 min |
| Apr 30, 1:21 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 54 min |
| Apr 30, 1:28 PM EDT | Areal Flood Advisory | RAH | Harnett, Wake | 3 hr |
| Apr 30, 2:18 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 57 min |
| Apr 30, 2:43 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash | 2 hr |
| Apr 30, 3:24 PM EDT | Flash Flood Warning | RAH | Halifax | 2 hr |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.